MDJunction - People Helping People
 
Ask a Question
12/06/2011 09:03 AM

Some questions about Latuda!

Jenrube
Posts: 4
Member

hi all,

I started taking Latuda 4 nights ago and because it has to be taken with 350 calories (I assume this is the only way it will work) I take it with my dinner. But a few minutes later I get so exhausted I can barely stand it. It's an agitated fatigue, too- not just a calm sleepiness. I can barely keep my eyes open! Did any of you experience this, and if so, does it ever go away?

My other question is: how long does Latuda take to start working? I admit, I can be a little impatient when it comes to new meds, and I need to ask these questions to stay somewhat sane!

Thanks for reading!

Reply

12/15/2011 01:19 PM
MadAsAHatter
MadAsAHatter  
Posts: 206
Member
I'm an Advocate

That is something to ask the person who prescribed the medication. It sounds like it's working already if you're having side-effects. I hate the sedative part of medications, which is why I ended up getting off those after sleeping through a year of school. Sad

12/15/2011 02:16 PM
thefreak

Hey Jen, For me Latuda kicked in as far as anti-depressant properties go, the morning after I took it. I did wake up about an hour or so earlier than normal, but I felt great. I did have some decent irritability at days 3 - 5, but by day 6 the anti-manic part kicked in. The problem for me was that my nights kept getting shorter until I was barely sleeping at all. My mood was still great with none of the usual ultra rapid cycling. I had suffered 23 months of insomnia on Lamictal so didn't want a repeat. I have type 1 diabetes and Latuda only caused a very small insulin increase and the tiniest of appetite increase.

I'll be seeing a new pdoc sometime in the Spring after I move east and I'm going to ask him/her about trying it, but with something to fight the insomnia. With Lamictal nothing, not even Seroquel, could stop the insomnia.

The 350 calories is right. Latuda is similar to Geodon in certain ways and for some reason they both need food. Geodon is 500 calories with 30% from fat, but with Latuda, the fat content doesn't matter.


12/16/2011 06:18 PM
Jenrube
Posts: 4
Member

Hey,

Wow, I'm sorry to hear about the insomnia issues. I never even knew that insomnia could be a possibility with Lamictal. I'm on that as well. And it sounds likes Seroquel didn't help you as far as sleep goes. I imagine you have already considered all the basic meds for sleep. It's a lot harder than people realize. So, are you still on the Latuda or are you just considering returning to it?

I wish the results were as blatantly obvious as they were for you with the Latuda. To see a change in depression so soon would be amazing. Maybe I'm just one of those people who takes longer to react to meds. But I have noticed an increase in appetite from the Latuda. Not thrilled with that, considering I have a voracious appetite regardless.

Keep us updated when you can!

Jen

Reply

Share this discussion with your friends:


Disclaimer: The information provided in MDJunction is not a replacement for medical diagnosis, treatment, or professional medical advice.
In case of EMERGENCY call 911 or 1.800.273.TALK (8255) to the National Suicide Prevention Lifeline. Read more.
Contact Us | About Us
Copyright (c) 2006-2014 MDJunction.com All Rights Reserved